Alert archive / Arizona / Wind Advisories in 2026
Wind Advisory 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 27, 2026, 9:52 AM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Mar 27, 2026, 11:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 9:52 AM MST (16:52 UTC)
- In effect from
- Mar 27, 2026, 11:00 PM MST
- Expired
- Mar 28, 2026, 11:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
043 WWUS75 KPSR 271652 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 952 AM MST Fri Mar 27 2026 AZZ547-549-551>553-555>558-560>563-281000- /O.NEW.KPSR.WI.Y.0008.260328T0600Z-260328T1800Z/ Rio Verde/Salt River-Fountain Hills/East Mesa-Southeast Valley/Queen Creek-Superior-Northwest Pinal County-Apache Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains- Pinal/Superstition Mountains-San Carlos-Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of Peridot, Apache Junction, Punkin Center, Sunflower, Winkelman, Fountain Hills, San Carlos, Tortilla Flat, Globe, Miami, Coolidge, Florence, Sun Lakes, Cactus Forest, Hayden, Superior, Queen Creek, and Casa Grande 952 AM MST Fri Mar 27 2026 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...A portion of south central Arizona. * WHEN...From 11 PM this evening to 11 AM MST Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities below 3 miles at times in blowing dust or blowing sand. Use extra caution. && $$ MJS
1 follow-up statement
379 WWUS75 KPSR 280711 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1211 AM MST Sat Mar 28 2026 AZZ547-549-551>553-555>558-560>563-281800- /O.CON.KPSR.WI.Y.0008.000000T0000Z-260328T1800Z/ Rio Verde/Salt River-Fountain Hills/East Mesa-Southeast Valley/Queen Creek-Superior-Northwest Pinal County-Apache Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains- Pinal/Superstition Mountains-San Carlos-Dripping Springs- Globe/Miami-Southeast Gila County- Including the cities of Cactus Forest, Superior, Sunflower, Tortilla Flat, Coolidge, Globe, Queen Creek, Miami, Apache Junction, San Carlos, Fountain Hills, Casa Grande, Peridot, Florence, Winkelman, Hayden, Punkin Center, and Sun Lakes 1211 AM MST Sat Mar 28 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph. * WHERE...A portion of south central Arizona. * WHEN...Until 11 AM MST this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities below 3 miles at times in blowing dust or blowing sand. Use extra caution. && $$ CK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 27, 4:16 AM MST, 5 hours 36 minutes earlier. Its key messages:
- Unseasonably hot conditions will continue to challenge daily temperatures records through the rest of the week and into the weekend.
- These hot conditions may be dangerous, especially for any strenuous outdoor activities without proper hydration and frequent breaks in the shade, or air conditioning.
- Temperatures should finally begin to back away from record territory by the end of the weekend as the high shifts east and cloud cover and shower chances increase.
Area forecast discussion, Mar 27, 4:16 AM MST, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 416 AM MST Fri Mar 27 2026 .UPDATE...Updated Aviation Discussion... && .KEY MESSAGES... - Unseasonably hot conditions will continue to challenge daily temperatures records through the rest of the week and into the weekend. - These hot conditions may be dangerous, especially for any strenuous outdoor activities without proper hydration and frequent breaks in the shade, or air conditioning. - Temperatures should finally begin to back away from record territory by the end of the weekend as the high shifts east and cloud cover and shower chances increase. && .SHORT TERM /TODAY THROUGH SUNDAY/... High pressure continues to dominate our region. Although the center of the high pressure has shifted southeast of us our region is still under the influence of the western flank of the high. Additionally, the shortwave that moved through the region has shifted east and is now moving into the TX panhandle. This has allowed for H5 heights to increase to around 585-587 dm, which in turn will allow for a slight increase in temperatures today. Afternoon high temperatures are once again forecasted to be in the 98-103 degree range across the lower deserts and in the 90s across the higher terrain. Temperatures of this magnitude will once again break daily record high temperatures. Morning low temperatures will also be well above normal, in the 60s, but will make for a rather pleasant morning. By tomorrow the weather in AZ and southeast CA will finally become more lively, breaking out of the multi-week long dry, tranquil, and very hot pattern. A very strong surface high (1037-1040mb) moving through the Plains Friday and Saturday will push a backdoor cold front (minus the cold) into southern AZ tonight into Saturday morning. A strong pressure gradient will develop and lead to strong easterly winds across southern AZ Saturday morning, especially across many high terrain areas east of Phoenix. Latest ECMWF EFI is highlighting parts of southeast AZ for a highly anomalous wind event. The 12Z HREF is showing high probabilities (>80%) of sustained wind speeds above 25 mph beginning around midnight in the mountains east of Phoenix, including southern Gila County. There is always uncertainty in the peak wind forecast with these easterly wind events, as models often overdo the strength of the winds. So, I would not anticipate winds hitting 60-65 mph like some of the models are suggesting for some mountain peaks, but this is still expected to be one of the strongest gradient winds over the past few years and some mountainous areas may still see peak winds in excess of 50 mph. Easterly breezes may increase as early as midnight in the lower deserts as well, including Phoenix, but the strongest breezes - gusts up to 25-30 mph - will become more common and widespread after sunrise Saturday and then the gradient should slowly relax through the afternoon. In addition to the gusty winds Saturday, there will be an initial push of moisture into the region from the east and south, leading to more mid and high level clouds. After what will likely be a warmer morning due to the easterly breezes Saturday, afternoon high temperatures will end up several degrees cooler (3-5 degrees) than Friday, mainly across south-central AZ. Temperatures across SE CA and SW AZ will be similar or only a degree or two cooler than on Friday. Despite the slightly cooler temperatures, highs are still forecast to break daily records in Phoenix, Yuma, and El Centro. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Heading into Sunday a better push of moisture into the region is expected as high pressure shifts further east to the Gulf States and southerly to southwesterly flow taps into some subtropical moisture from the south. Ensemble members continue to show PWATs increasing to around 200-250% of normal across AZ by late Sunday into Monday. The increased cloud cover in combination with the high shifted further east will result in further cooling temperatures. The caveat of coming out of a wave of historical heat is that even a little bit of cooling will still result in near record temperatures. Afternoon high temperatures are forecast to be in the mid to upper 90s across the lower deserts both on Sunday and Monday and may still tie or break daily record highs. The influx of moisture late this weekend and early next week will also result in some low-end shower and thunderstorm chances, with best chances across the AZ high terrain to the north and east of the Phoenix Metro. NBM PoPs remain quite low for the lower deserts of central and southwest AZ, generally under 10%, despite the abundance of moisture. With the unseasonably hot temperatures, the lower troposphere and PBL will still be pretty dry. So, showers that do develop may mostly fall as virga. Additionally, the forcing will be very limited Sunday through Monday. There is at least some guidance support for some mid-level confluence and convergence that could better the chances for scattered showers or a band of light showers. Most global ensemble guidance has the best instability Monday (few hundred J/kg of CAPE), but with the minimal forcing it may be difficult to realize any instability to get thunderstorms. With the dry sub-cloud air, any convective or stronger shower or storm that develops will be capable of producing gusty outflow boundaries, but the hope of outflow boundaries generating new activity is pretty low given LCL heights likely remaining fairly high for this time of year. Beyond Monday, ensemble guidance continues to show an East Pacific trough moving through the region during the middle of next week. There are still uncertainties regarding the exact track and strength of this system. However, it currently looks to drop H5 heights into a 570-575dam range during the middle of the week. As a result afternoon high temperatures are forecast to fall back into the 80s by Wednesday, which is near to slightly above normal for this time of year. The last time our region saw afternoon high temperatures in the 80s was on March 11, which will have been 3 weeks by next Wednesday. Additionally, this trough will bring additional shower and storm chances to the region, but as of now primarily favoring northern AZ. The NBM currently has the best rain chances (20-30%) across the higher terrain to the north and east of Phoenix. The latitudinal progression of the trough through the region will influence whether the rain chances increase across the southern deserts (a deeper southerly track) for the beginning of April. Stay tuned for future updates. && .AVIATION...Updated at 1115Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: No aviation weather concerns expected through the periods with winds mostly following diurnal tendencies. There will likely be a period of southerly winds late morning/early afternoon before the westerly shift mid/late afternoon. Clear skies will persist through most of the afternoon before some higher clouds move in by this evening. Late in the period through Saturday morning, easterly winds will be elevated and at times gusting to around 20kts. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation weather concerns expected through the period. Winds will remain light and variable at times with directions settling out of the SE at KIPL and the S at KBLH during the afternoon. Winds will eventually turn out of the W at KIPL during the evening and out of the NNW at KBLH late Friday night. Clear skies will persist through this afternoon before high cirrus cloud decks move in by the evening. && .FIRE WEATHER... Unseasonably hot temperatures with very dry conditions will continue through at least the start of the weekend. MinRH values will be around 5-15% today before increasing to 10-20% starting tomorrow. MaxRHs will follow a similar uptrend with readings close to 20-40% the next few mornings before rising up closer to a 40-60% range by the beginning of next week. Moisture levels will be highest Sunday into Monday and Wednesday with some moisture fluxes into the region. Winds will be light for the majority of today and follow their typical diurnal tendencies. Stronger winds (gusts 25-35 mph) enter the picture late tonight into Saturday, mainly for areas east of the Colorado River. There are good chances for higher gusts upwards of 40+ mph (~80% chance) in the mountainous areas east of Phoenix. Additionally, winds will be strongest Saturday morning and then should gradually subside midday through the afternoon. Although minimum RH values are forecast to stay above the critical threshold (15%) most of the day, there may still be a period of elevated, to near critical, fire weather conditions Saturday due primarily to the widespread breezy easterly winds and unseasonable temperatures. There will be at least slight chances for rain (10-30%) Monday and Wednesday, but the CWR will be under 10%. Any showers that do develop will be capable of producing gusty and erratic outflow winds, which could impact any existing fires. && .CLIMATE... Daily record highs through this week: Date Phoenix Yuma El Centro ---- ------- ---- --------- 3/27 98 in 1986 100 in 1986 99 in 1988 3/28 95 in 2015 98 in 2015 98 in 2015 3/29 97 in 2015 100 in 1897 97 in 1969 && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && SHORT TERM...Berislavich/Benedict LONG TERM...Benedict/Berislavich AVIATION...Kuhlman FIRE WEATHER...Berislavich CLIMATE...RW/18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.